patient took allopurinol 300 mg/day and 2 weeks later was diagnozed with "very severe aplastic anemia". could allopurinol be the cause?
Yes, allopurinol can cause severe aplastic anemia, and I'm sure the effects can become apparent in 2 weeks.
Hematologic side effects including bone marrow suppression, resulting in severe anemia, thrombocytopenia, and leukopenia have been reported in 0.2% of patients. In addition, aplastic anemia, and hemolytic anemia have been reported. At least one case of pure red cell aplasia has also been reported.
- Allopurinol Information for Consumers
- Allopurinol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Allopurinol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 8 Dec 2009 • 1 answer
Aplastic Anemia - My daughter has already had the horse serum(19yr old), and her dr is referring her
Posted 31 Dec 2012 • 1 answer
Posted 8 Apr 2016 • 0 answers
Posted 4 Aug 2016 • 0 answers
Posted 23 Oct 2016 • 0 answers